Estimates from above of certain double trigonometric sums

Yakov G. Sinai, Corinna Ulcigrai

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

In this paper we consider double trigonometric sums. Expressions of this type appear in some problems of quantum chaos and number theory. We are interested in rotation numbers of bounded type. We prove a uniform linear bound on double trigonometric sums along the subsequence of denominators of the continued fraction. The proof uses elementary techniques and the analysis of cancellations in sums of certain oscillatory functions over rotations. We also include a proof of a result on discrepancy for rotations of bounded type and in the Appendix we give an elementary proof of a result by Hardy and Littlewood.

Original languageEnglish (US)
Pages (from-to)93-113
Number of pages21
JournalJournal of Fixed Point Theory and Applications
Volume6
Issue number1
DOIs
StatePublished - Oct 1 2009

All Science Journal Classification (ASJC) codes

  • Modeling and Simulation
  • Geometry and Topology
  • Applied Mathematics

Keywords

  • 1=x singularities
  • Birkhoff sums of non-integrable functions
  • Bounded type rotation numbers
  • Double trigonometric sums
  • Multiple Weyl sums

Fingerprint Dive into the research topics of 'Estimates from above of certain double trigonometric sums'. Together they form a unique fingerprint.

  • Cite this